Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Can lumbar spine injections for treating leg pain cause pain near buttocks and thighs?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 10636 Questions
Question
I was going to look this up, but, okay, here goes: About an hour ago, I experienced sciatic pain in my right buttock & thigh for the first time. Now my foot is tingling. The sciatic nerve pain did NOT continue past my knee (not feeling it now), but is the foot symptom related? Note: about 3 weeks ago I received an injection in a vetebral space in my lumbar spine in a attempt to treat intermittent chronic pain occurring down outsides of both legs. It does not appear to have worked (the pain has recurred), and now I have this new symptom - or symptoms? - sciatic & foot.

Could copy my copies of X-rays taken at spine clinic, but rheumatologist I passed them to (on Tuesday) did not return them. Doubt they'd show enough detail, though.
Fri, 8 Jun 2018 in Brain and Spine
 
 
Answered by Dr. Praveen Tayal 51 minutes later
Brief Answer:
Related to nerve compression or irritation.

Detailed Answer:
Hello,
Thanks for posting your query.
The tingling of the foot is due to the nerve compression at the level of lower spine or the hip. It is a related symptom and will improve with methylcobalamin supplements. X-ray will not show any nerve compression. MRI scan is the best investigation for this purpose.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor